Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 41, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jul 6, 2024, 5:44 PM CDT for Fillmore County, Nebraska. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2024, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 6, 2024, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:45 PM CDT | HAIL 1.5 | 1 Ne Geneva, NE | |
| Jul 6, 5:45 PM CDT | HAIL 1.5 | 1 Ne Geneva, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
283
WFUS53 KGID 062244
TORGID
NEC059-062315-
/O.NEW.KGID.TO.W.0041.240706T2244Z-240706T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
544 PM CDT Sat Jul 6 2024
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Central Fillmore County in south central Nebraska...
* Until 615 PM CDT.
* At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Geneva, or 22 miles south of York, moving east at
40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Geneva around 550 PM CDT.
Milligan around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4050 9775 4061 9774 4062 9737 4041 9737
TIME...MOT...LOC 2243Z 276DEG 34KT 4055 9768
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hickford2 follow-up statements
953
WWUS53 KGID 062302
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
602 PM CDT Sat Jul 6 2024
NEC059-062315-
/O.CON.KGID.TO.W.0041.000000T0000Z-240706T2315Z/
Fillmore NE-
602 PM CDT Sat Jul 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST
CENTRAL FILLMORE COUNTY...
At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Milligan, or 22 miles south of York, moving east at
40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Fillmore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4051 9754 4061 9756 4062 9737 4051 9737
TIME...MOT...LOC 2302Z 269DEG 36KT 4055 9748
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hickford635 WWUS53 KGID 062313 SVSGID Severe Weather Statement National Weather Service Hastings NE 613 PM CDT Sat Jul 6 2024 NEC059-062322- /O.EXP.KGID.TO.W.0041.000000T0000Z-240706T2315Z/ Fillmore NE- 613 PM CDT Sat Jul 6 2024 ...THE TORNADO WARNING FOR EAST CENTRAL FILLMORE COUNTY WILL EXPIRE AT 615 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However, hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for south central Nebraska. && LAT...LON 4051 9754 4061 9756 4062 9737 4051 9737 TIME...MOT...LOC 2312Z 276DEG 34KT 4054 9738 $$ Hickford
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 6, 5:01 PM CDT, 43 minutes earlier. Its key messages:
- Severe storms are possible across the area this afternoon into this evening. The main threats will be large hail and damaging winds.
- Showers and storms will also be possible Sunday and again on Wednesday. Severe weather is not expected at this time.
- High temperatures will range from the mid 70s to mid 90s with low temperatures in the mid 50s to lower 70s.
Area forecast discussion, Jul 6, 5:01 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Hastings NE 501 PM CDT Sat Jul 6 2024 .KEY MESSAGES... - Severe storms are possible across the area this afternoon into this evening. The main threats will be large hail and damaging winds. - Showers and storms will also be possible Sunday and again on Wednesday. Severe weather is not expected at this time. - High temperatures will range from the mid 70s to mid 90s with low temperatures in the mid 50s to lower 70s. && .DISCUSSION... Issued at 459 PM CDT Sat Jul 6 2024 Due to ongoing severe weather, we are unable to issue a new AFD this afternoon. We will attempt to issue an update to the forecast discussion, key messages and HWO as time allows later this evening. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1234 PM CDT Sat Jul 6 2024 For KGRI/KEAR Airports: Showers and thunderstorms moving across the area will impact the TAF sites this afternoon. The most likely timeframe for KEAR will be between 06/19Z and 06/22Z, and from 06/20Z to 06/23Z at KGRI. Some of these thunderstorms are expected to produce hail to the size of golf balls and potentially brief gusts of over 60 mph. There may be brief visibility reductions in heavy rain as well. CIGS are expected to remain VFR through the evening with bases around 5k-7k ft AGL. CIGS may drop to IFR to MVFR briefly toward the end of the period Sunday morning. Wind direction will be pretty variable through the period, but generally easterly through this evening (other than near thunderstorms where winds will be erratic and gusty). Winds will become light and variable overnight, then northerly mid- to late Sunday morning. Outside of thunderstorm impacts, winds are expected to be 8 kts or less through the TAF period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Rossi AVIATION...Hickford
Hazardous weather outlook, Jul 6, 2:01 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 201 PM CDT Sat Jul 6 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071915- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 201 PM CDT Sat Jul 6 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Strong to severe storms have developed and will move across the outlook area this afternoon into this evening. Hail up to the size of golf balls and wind gusts in excess of 60 mph will be possible. An isolated tornado or two will also be possible. A severe thunderstorm watch is in effect for the majority of the outlook area until 8 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday into Sunday night and again Wednesday into Wednesday night. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jul 6, 5:35 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
535 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Tstm Wnd Dmg 4 SW Saronville 40.57N 98.00W
07/06/2024 Clay NE Emergency Mngr
# miles nne of Clay center EM reports large
trees down from storm. Time estimated from
radar.
&&
SrLocal storm report, Jul 6, 5:40 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
540 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Tstm Wnd Gst 2 SSE Davenport 40.28N 97.80W
07/06/2024 M79 MPH Thayer NE Mesonet
&&
KSLocal storm report, Jul 6, 5:41 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
541 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Tstm Wnd Gst 3 WNW Davenport 40.33N 97.86W
07/06/2024 M62 MPH Nuckolls NE Mesonet
&&
KSLocal storm report, Jul 6, 5:42 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
542 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Gst 4 SE Edgar 40.34N 97.92W
07/06/2024 E68 MPH Nuckolls NE Mesonet
&&
KSLocal storm report, Jul 6, 5:43 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Hastings NE
543 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Tstm Wnd Gst 3 S Edgar 40.32N 97.97W
07/06/2024 M74 MPH Nuckolls NE Mesonet
&&
KSLocal storm report, Jul 6, 5:44 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
544 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Tstm Wnd Gst 2 SE Edgar 40.35N 97.95W
07/06/2024 M68 MPH Nuckolls NE Mesonet
&&
KSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:28 AM CDT | Special Weather Statement | GID | Dawson | 47 min |
| Jul 6, 11:36 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Jul 6, 12:10 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 50 min |
| Jul 6, 12:25 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 50 min |
| Jul 6, 12:51 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 39 min |
| Jul 6, 1:08 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jul 6, 1:12 PM CDT | Tornado Warning | GID | Dawson, Gosper, Phelps | 18 min |
| Jul 6, 1:28 PM CDT | Tornado Warning | GID | Phelps | 17 min |
| Jul 6, 1:47 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 43 min |
| Jul 6, 2:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 45 min |
| Jul 6, 2:05 PM CDT | Special Weather Statement | GID | Dawson | 40 min |
| Jul 6, 2:10 PM CDT | Tornado Warning | GID | Kearney, Phelps | 20 min |
| Jul 6, 2:29 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 46 min |
| Jul 6, 2:29 PM CDT | Tornado Warning | GID | Kearney | 16 min |
| Jul 6, 2:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 29 min |
| Jul 6, 2:38 PM CDT | Tornado Warning | GID | Gosper, Phelps | 10 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 51 min |
| Jul 6, 3:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 50 min |
| Jul 6, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Gosper, Kearney, Phelps | 41 min |
| Jul 6, 3:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 44 min |
| Jul 6, 3:40 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 35 min |
| Jul 6, 3:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| Jul 6, 3:54 PM CDT | Tornado Warning | GID | Adams, Kearney | 21 min |
| Jul 6, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 45 min |
| Jul 6, 4:15 PM CDT | Tornado Warning | GID | Adams | 15 min |
| Jul 6, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 40 min |
| Jul 6, 4:29 PM CDT | Tornado Warning | GID | Adams, Clay | 31 min |
| Jul 6, 4:31 PM CDT | Areal Flood Advisory | GID | Adams, Buffalo, Dawson, Franklin, Hall, Kearney and 1 more | 6 hr |
| Jul 6, 4:36 PM CDT | Areal Flood Advisory | GID | Adams, Clay, Franklin, Kearney, Webster | 6 hr |
| Jul 6, 4:43 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 32 min |
| Jul 6, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 42 min |
| Jul 6, 5:00 PM CDT | Tornado Warning | GID | Clay | 30 min |
| Jul 6, 5:14 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 46 min |
| Jul 6, 5:26 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 49 min |
| Jul 6, 5:29 PM CDT | Tornado Warning | GID | Clay, Fillmore | 16 min |
| Jul 6, 5:59 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 31 min |
| Jul 6, 6:01 PM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| Jul 6, 6:08 PM CDT | Areal Flood Advisory | GID | Adams, Clay, Fillmore, Hamilton, Nuckolls, Thayer | 5 hr |
| Jul 6, 6:55 PM CDT | Special Weather Statement | GID | Hall | 35 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.